Thunderstorm Wind, Columbus
- When
- June 11, 6:45 PM EST
- Where
- Columbus County, Evergreen
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.417, -78.900
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 11, 5:53 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 653 PM EDT SUN JUN 11 2006 .UPDATE... THE FORECAST HAS BEEN UPDATED TO REFLECT LIKELY/CATEGORICAL POPS IN THE EXTREME NORTHERN TIER OF COUNTIES IN OUR FORECAST AREA BASED ON LATEST RADAR TRENDS. CLOUD COVER AND QPF HAVE ALSO BEEN INCREASED IN THESE AREAS. IN ADDITION TO THE THREAT OF SEVERE WEATHER...TRAINING CELLS MAY RESULT IN LOCALIZED FLOODING AND THIS WILL NEED TO BE CLOSELY MONITORED. PREVIOUS UPDATE ISSUED AT 601 PM EDT... HAVE UPDATED THE MARINE FORECAST TO ACCOUNT FOR THE LATEST FORECAST TRACK OF TROPICAL STORM ALBERTO FROM THE NHC. THE TRACK HAS SHIFTED A BIT CLOSER TO THE CAROLINA COAST AND SLOWED A BIT...THEREFORE HAVE INCREASED WINDS/SEAS TUESDAY NIGHT INTO WEDNESDAY. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... TEMPERATURES CONTINUE TO RISE FOR AREAS AWAY FROM THE COASTLINE THIS AFTERNOON...NOW IN THE 90S MUCH VIRTUALLY ALL OF THE INLAND SOUTH CAROLINA FORECAST AREA. ALTHOUGH ISOLATED SHOWERS OR THUNDERSTORMS COULD FIRE IN THIS REGION BETWEEN NOW AND SUNSET...BUT THE BETTER CHANCES FOR CONVECTION WILL WAIT UNTIL AFTER SUNSET. THUNDERSTORMS DEVELOPING IN THE NC MOUNTAINS WILL MOVE EAST THIS EVENING... ORGANIZATION AIDED BY MODEST SPEED SHEAR IN THE WESTERLY FLOW ALOFT. THE BEST CHANCE OF CONVECTION WILL AGAIN BE ACROSS THE NORTHERN ZONES WHERE THE CAP AT THE TOP OF THE MIXED LAYER WILL BE WEAKEST. VERY STEEP LOW LEVEL LAPSE RATES COUPLED WITH CAPES OF 1000-1400 J/KG...A RESIDUAL BOUNDARY FROM EARLIER THIS MORNING...THE SEABREEZE ADVANCING INLAND...AND THE PRESENCE OF MID LEVEL DRY AIR COULD HELP A FEW OF THE STRONGEST STORMS TO PRODUCE GUSTY WINDS TONIGHT. SPC HAS MAINTAINED A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS MUCH OF THE AREA. TEMPERATURES TONIGHT WILL LIKELY BE THE WARMEST LOWS OF THE YEAR SO FAR AS 975 MB WINDS REMAIN >= 20 KT WHICH MAY INHIBIT MUCH OF AN INVERSION FROM DEVELOPING. HAVE FORECAST LOWS IN THE MID 70S SOUTH OF FLORENCE TOWARD MYRTLE BEACH AND SOUTHPORT. A RELATIVELY STRONG UPPER DISTURBANCE WILL DIVE SE THROUGH THE EASTERN CAROLINAS MONDAY AFTERNOON AND LOOKS TO BRING 50-70% COVERAGE OF STORMS TO THE AREA. STORMS WILL LIKELY DEVELOP EARLY IN THE AFTERNOON ACROSS CENTRAL NC AND DIVE TOWARD THE COAST DURING THE EVENING HOURS. WE USED HPC QPF FORECASTS WHICH INDICATE THE POTENTIAL FOR OVER AN INCH OF RAIN...ESPECIALLY NEAR THE COAST MONDAY EVENING. THE FORECAST FOR TUESDAY HAS CONSIDERABLE UNCERTAINTY ATTACHED IT TO BECAUSE OF DIFFERENCES IN FORECASTS FOR TROPICAL STORM ALBERTO. ALBERTO IS A VERY SHEARED STORM AND IN FACT LOOKS AS IF THE LOW LEVEL CENTER WILL HAVE TROUBLE EVER RE-LINKING WITH THE DEEP CONVECTION NOW WELL TO THE NE. THE OFFICIAL NHC FORECAST IS CONTINGENT ON THE VERTICAL CIRCULATION REMAINING COUPLED. FOR NOW WE HAVE LOWERED FORECAST POPS FOR TUESDAY INTO WEDNESDAY GIVEN THAT LESS MOISTURE MAY BE COMING UP THE COAST AS ORIGINALLY THOUGHT. LATER UPDATES WILL BE ABLE TO BETTER REFINE THE POTENTIAL FOR PRECIPITATION TUESDAY AND WEDNESDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ASSUMING THAT ALBERTO DOES NOT POSE A THREAT TO THE AREA...THURSDAY THROUGH SUNDAY WILL FEATURE GENERALLY DRY WEATHER AS HIGH PRESSURE RIDGES DOWN INTO THE CAROLINAS. BY SATURDAY...AN ONSHORE FLOW SHOULD DEVELOP AS THE RIDGE PUSHES FARTHER OFFSHORE. THIS WILL ADVECT A LITTLE MORE MOISTURE BACK INTO THE CAROLINAS. WITH NO DISCERNIBLE TRIGGERS IN EXTENDED-RANGE GUIDANCE...HAVE HELD POPS SATURDAY AND SUNDAY AT 20 PERCENT FOR NOW. TEMPERATURES LOOK TO BE GENERALLY NEAR NORMAL THROUGH THE PERIOD. && .MARINE... EXPECT TO SEE GENERALLY SW WINDS THROUGH MONDAY THOUGH NORTHERN AREAS COULD GO NORTH AGAIN TONIGHT IF THE FRONT DROPS BACK INTO THE AREA IN RESPONSE TO CONVECTION ALONG THE BOUNDARY. WINDS WILL SHIFT TO N MONDAY NIGHT AS THE FRONT DROPS THROUGH. EXPECT TO SEE WINDS REMAIN OUT OF THE N TO NE THROUGH WEDNESDAY AS ALBERTO PASSES BY TO THE SOUTH AND EAST BEFORE WINDS SHIFT TO THE NW IN THE WAKE OF THE LOW FOR THE REMAINDER OF THE FORECAST PERIOD. PLAN TO CONTINUE 15 TO 20 KT WINDS TONIGHT. WILL DROP SCA AS SEAS OF 3 TO 5 FT ARE EXPECTED. DO PLAN TO CARRY SCA CONDITIONS AT 41013 TONIGHT THOUGH. FOR THE REMAINDER OF THE FORECAST PERIOD...WINDS WILL REMAIN BELOW CRITERIA FOR SCA...THOUGH WE COULD SEE 20 KT AS ALBERTO GOES BY. SEAS COULD ALSO REACH 8 FT AT 20 NM IN ASSOCIATION WITH THE STORM. CONDITIONS WILL RAPIDLY IMPROVE IN THE WAKE OF THE STORM LATER WEDNESDAY AND THURSDAY. && .AVIATION... A QUASISTATIONARY FRONT JUST NORTH OF THE AREA WILL LINGER THROUGH TONIGHT. CONVECTION IS EXPECTED TO DEVELOP IN THE VICINITY OF THIS BOUNDARY LATER THIS EVENING...POTENTIALLY SHIFTING SOUTHWARD TOWARD THE TERMINALS AS THE NIGHT PROGRESSES. DUE TO THE PROXIMITY TO THE BOUNDARY...WILL INCLUDE A PROB30 GROUP IN THE KILM TAF FOR THUNDERSTORMS WITH REDUCED CEILINGS/VISIBILITIES FOR LATE THIS EVENING THROUGH MUCH OF THE OVERNIGHT. ELSEWHERE...CHANCES OF CONVECTION ARE TOO LOW TO WARRANT MENTION...ALTHOUGH MID LEVEL CEILINGS ARE PROBABLE. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE... && UPDATE...JAQ SHORT TERM & LONG TERM...TRA MARINE...RAN AVIATION...JAQ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 535 AM EDT SUN JUN 11 2006 AMZ250-252-254-256-120945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 535 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AND THEN MOVE ACROSS THE AREA FROM THE NORTHWEST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL LOW PRESSURE MAY MOVE ACROSS THE OFFSHORE WATERS OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA LATER TUESDAY AND TUESDAY NIGHT AS IT MOVES TO THE NORTHEAST. SMALL CRAFT ADVISORY CONDITIONS MAY REDEVELOP DURING THIS TIME. PLEASE REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... MARINERS SHOULD BE AWARE OF THE ROUGH SEAS AND HIGH WINDS EXPECTED TO DEVELOP TONIGHT. HEAVY RAIN ASSOCIATED WITH THUNDERSTORMS TONIGHT WILL REDUCE VISIBILITIES BELOW 1NM AT TIMES AND WILL BE ACCOMPANIED BY FREQUENT CLOUD TO WATER LIGHTNING. NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-120945- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 535 AM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE SEVERE WEATHER IS EXPECTED TO COME IN THE FORM OF LARGE HAIL AND DAMAGING WIND GUSTS. HEAVY RAIN WILL WILL ACCOMPANY THESE STORMS WITH LOCALLY UP TO TWO INCHES OF RAIN POSSIBLE. FREQUENT DEADLY LIGHTNING IS LIKELY WITH ANY OF THESE THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TROPICAL LOW PRESSURE MAY MOVE ACROSS THE OFFSHORE WATERS OF NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA LATER TUESDAY AND TUESDAY NIGHT AS IT MOVES TO THE NORTHEAST. PLEASE REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. RJD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 5 NW BENNETTSVILLE 34.68N 79.75W
06/11/2006 MARLBORO SC LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 9 AND HIGHWAY
79.
&&
HAWKINSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 557 PM EDT SUN JUN 11 2006 NCZ096-112300- BLADEN- INCLUDING THE CITY OF...ELIZABETHTOWN 557 PM EDT SUN JUN 11 2006 ...STRONG TO SEVERE THUNDERSTORMS TO DEVELOP OVER BLADEN COUNTY BETWEEN 6 AND 7 PM... AT 550 PM...A SEVERE THUNDERSTORMS WAS LOCATED BETWEEN PEMBROKE AND LUMBERTON. THIS THUNDERSTORM WAS MOVING TO THE EAST A 20 MPH AND WILL COLLIDE INTO THE SEA BREEZE FRONT. THE SEA BREEZE FRONT WAS FROM NEAR BLADENBORO THROUGH ELIZABETHTOWN TO WHITE LAKE. AREAS ALONG THIS FRONT AND TO THE NORTH CAN EXPECT THUNDERSTORMS TO OCCUR BY 7 PM. AS THESE STORMS DEVELOP THEY HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WINDS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 656 PM EDT SUN JUN 11 2006 NCZ087-096-097-SCZ017-023-024-120100- ROBESON-BLADEN-PENDER-MARLBORO-DARLINGTON-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...BENNETTSVILLE...DARLINGTON...DILLON 656 PM EDT SUN JUN 11 2006 ...STRONG THUNDERSTORM WITH HEAVY RAIN TO CONTINUE THROUGH 9 PM... A LARGE CLUSTER OF THUNDERSTORMS STRETCHING FROM WEST OF MARLBORO AND DARLINGTON COUNTIES IN SOUTH CAROLINA TO WESTERN PENDER COUNTY IN NORTH CAROLINAS WILL CONTINUE TO PRODUCE HEAVY RAIN...FREQUENT DEADLY LIGHTNING AND GUSTY WINDS THROUGH 9 PM. RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED IN THE STRONGER STORMS ESPECIALLY OVER MARLBORO AND ROBESON COUNTIES. THESE RAINS WILL CAUSE PONDING OF WATER IN LOW-LYING AREAS AND POORLY DRAINED HIGHWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER UPDATES. HAWKINS
The Wilmington radar (KLTX), 64 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5514631.